Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
efields

Spironolactone and hair loss

Recommended Posts

Hello - I have been on spironolactone for the past year (25mg). However, because of a recent breakout, my derm. uped the dosage to 75mg. I have been having a lot of hair shedding becasue of this. I know that spiro is actually supposed to help with hiar loss, but my doctor let me know that in order for one to get to the growth stage, your hair first experiences the resting and shedding stage so that new hair can grow. Sounds assuring, but the hair falling out definatley is not! I have stopped to spiro for now and am looking to stop the hair loss.

Has anone had this problem? Would a biotin supplement help?

Share this post


Link to post
Share on other sites

You probably shouldn't have stopped the spiro. I read that hormonal treatments speed up the shedding phase and then the growth starts. If you stop it another shed happens due to the hormones changing again, so you lose even more hair. I don't know if that's true or not, but it is what i read.

I went (am going through?) a shed since I started spiro and it's worrisome, but I read you just need to stick it out. It's not too bad for me as far as being able to see hair loss, but it has thinned out. I figure I should stick it out 6 months to a year since that's how long it takes for regrowth.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×